MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L
Model Number 78-50030
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device is not available for return.
 
Event or Problem Description
It was reported that the implant did not fit as expected so the surgeon shaved off 2-3mm of the implant and it did not fit still.The surgery was completed successfully using another product.No other information is known at this time.
 
Additional Manufacturer Narrative
The post-op scan provided by the sales representative was examined in the complaint analysis performed by the peek customized cranial implant design team.From the post-op scan it could be seen that the bone fragments and calcifications were not fully removed during surgery as indicated and advised in the design proposal.Fragments in the frontal area of the patient¿s skull were still existent.An overlay of the post-op scan and pre-op scan was performed which additionally showed that fragments still existed that were supposed to be removed.The existence of the bone fragments is identified to be the root cause for the implant seeming ¿too large¿ and ¿a lot thicker than the native skull".A review of the request details in erequest for lot code # 2012211010 showed that the peek implant was requested as a priority case and designed off a ct scan uploaded on 2020-dec-28.The implant was sent on (b)(6) 2020.Based on the performed statistical investigation and review there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.In summary, the root cause of the reported event were bone fragments, that were not fully removed during surgery as indicated and advised in the design proposal.H3 other text : device is not available for return.
 
Event or Problem Description

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key11590640
Report Number0008010177-2021-00018
Device Sequence Number11742227
Product Code GWO
UDI-Device Identifier07613327129267
UDI-Public07613327129267
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number78-50030
Device Catalogue Number78-50030
Device Lot Number2012211010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;